163 posters,  6 topics,  812 authors,  292 institutions

ePostersLive® by SciGen® Technologies S.A. All rights reserved.

P016
Pityriasis Lichenoides Et Varioliformis Acuta (PLEVA) during therapy with immunomodulatory agent targeting PD1 – A case report
Board Screen 1 / Wed 9:15, 03 May 2017

Rate

No votes yet

Pityriasis Lichenoides Et Varioliformis Acuta (PLEVA) during therapy with immunomodulatory agent targeting PD1 – A case report.

 

Voudouri D, Nikolaou V, Xidakis E,  Marinos L, Triantafyllopoulou I, Panoutsopoulou I, Aravandinos G, Stratigos S.

 

1 Department of Dermatology, Andreas Sygros Hospital, University of Athens, Athens, Greece.

2 Hemopathology Department, Evangelismos Hospital, Athens , Greece.

 

Background: Monoclonal antibodies targeting PD-1 are considered effective treatment agents for various malignant diseases. A significant percentage of patients treated with anti-PD1 agents may experience some type of skin related toxicity, most commonly macular rashes. However, atypical side effects, such as bullous skin disorders, psoriasis or erythema multiform have been also reported. We present an unusual case of a PLEVA-like skin reaction in a patient treated with Nivolumab.

 

Case report: A 79-year old male patient was referred to our department for dermatological assessment of multiple ulcerated erythematous plaques on his trunk and extremities.  The patient was under Nivolumab for NSCLC. After the 4th cycle intense pruritus appeared, along with a mild maculopapular rash on his chest. The patient was at that time treated with 5mg of levocetirizine o.d., showing good response. However, after the 8th cycle, treatment was complicated with multiple ulcerated necrotic papules on patient’s trunk and extremities. An incisional biopsy was performed to finally confirm the diagnosis of PLEVA. A combined regimen of prednisolone 10mg/od and high-potency topical steroids was initiated with significant clinical improvement. Low dose prednisolone was prescribed for the first week after immunotherapy, during which a minor exacerbation of the skin rash was noted. From that point on, immunotherapy continued without any further treatment interruptions.

 

 

Conclusion: This is, to our knowledge, the first case report of a PLEVA-like skin toxic reaction in a patient treated with anti-PD1. The patient managed to complete treatment without any major interruptions, due to close dermatological surveillance and management. This fact underlines once again the necessity for multimodal approach of oncologic patients. In the era of new and upcoming anticancer agents the cooperation of oncologists and skin experts is mandatory in order to identify and manage any unusual or novel skin side effects that could otherwise compromise therapy and prognosis.  

Enter Poster ID (e.gGoNextPreviousCurrent